MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572330
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 01, 2020 that an epic biliary stent was to be implanted to treat a stricture in the common bile duct due to cholangiocarcinoma during a biliary stenting procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tight and was dilated prior to stent placement.According to the complainant, during the procedure, the delivery system had difficulty crossing the lesion initially.Once the physician was able to cross the stricture the stent was attempted to be deployed; however, the stent failed to deploy even after rotating/turning the thumbwheel for 20 clicks.The device was then attempted to be removed but the stent was not coming out so the scope was pulled back.Upon removal, the stent prematurely deployed in the scope.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo provided by the complainant outside the patient shows the sheath was twisted and buckled.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code 1484 captures the reportable event of stent prematurely deployed.Block h10: an epic biliary endoscopic delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found multiple buckling on the sheath.Multiple snag marks were also noted on the distal end of the middle sheath.The inner liner was separated approximately 2.4cm from the distal end of the middle sheath; the tip and inner liner were not received.No other issues were noted to the delivery system.The buckling indicates there was likely resistance advancing the device.The separation of the inner liner suggests that the tip was likely stuck onto something when the device was attempted to be removed.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to factors encountered during the procedure.It may be that the anatomy of the patient (tight stricture), limited the performance of the device and contributed to the stent premature deployment.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10567765
Report Number3005099803-2020-04099
Device Sequence Number3145660
Product Code FGE
UDI-Device Identifier08714729896951
UDI-Public08714729896951
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model NumberM00572330
Device Catalogue Number7233
Device Lot Number0024382062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1